ODESSA, Fla. — A variety of supplements for cats and dogs are being recalled after a dog exhibited signs of toxicity.
The U.S. Food and Drug Administration said the recall involves multiple brands of Omega-3 supplements sold by Stratford Care USA, Inc. The recalled supplements were sold throughout the United States in Veterinary Clinics, Distribution Centers, Retail Stores, and Online Market Places such as Amazon and Chewy.
The recall was initiated because they may have elevated levels of Vitamin A. While this is an essential nutrient for dogs, ingestion of elevated levels can lead to health issues.
The FDA said Vitamin A toxicity may include general malaise, anorexia, nausea, peeling skin, weakness, tremors, convulsions, paralysis, and death. So far, the company is aware of one report of a dog exhibiting signs of Vitamin A toxicity after consuming the supplement.
The recalled supplements were sold in containers containing 60 soft gels with “lot 31133 EXP 04/13/23” or “lot 30837 EXP 10/26/22” printed on the bottom. The product was sold under the following brand names:
Anyone with the recalled supplements should stop feeding them to their pets and throw them away in a container where no other animals can access and consume them. Veterinary and other retail partners should remove and destroy the affected product from their inventory.
Those with questions can contact Stratford Care, USA Monday – Friday, 9 am – 5 pm EST at 877-498-2002 or via email at Adverseevents@stratfordrx.com for questions or help to get a refund.